Maine, 2016Coastal Flood in Maine, April 7, 2016
April 7, 2016 · NWS GYX · 4 events in 4 counties and zones
Low pressure intensified as it moved rapidly through eastern New York State during the evening of April 7th. This allowed a strong southerly gale to develop over the coastal waters throughout the day and during high tide.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensified as it moved rapidly through eastern New York State during the evening of April 7th. This allowed a strong southerly gale to develop over the coastal waters throughout the day and during high tide. This rare southerly wind coastal flood event combined with the highest astronomical tide of the month and a storm surge of 1 to 2 feet to produce flooding across many counties of coastal Maine. Total damages amounted to 150,000 dollars across York, Cumberland, Sagadahoc and Waldo counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 7, 8:02 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 7, 8:02 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
902 PM EDT THU APR 7 2016
.SYNOPSIS...
LOW PRESSURE CROSSING SOUTHERN CANADA WILL DRIVE A COLD FRONT
THROUGH THE REGION TONIGHT. A TROUGH OF LOW PRESSURE WILL LINGER
OVER THE REGION ON FRIDAY INTO SATURDAY. HIGH PRESSURE WILL BUILD
IN FROM THE WEST SATURDAY NIGHT AND SUNDAY AND WILL SHIFT OFFSHORE
SUNDAY NIGHT AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. THE
WARM FRONT WILL LIFT NORTH INTO THE REGION ON MONDAY AND WILL BE
QUICKLY FOLLOWED BY A COLD FRONT MONDAY NIGHT. A TROUGH OF LOW
PRESSURE WILL LINGER OVER THE REGION ON TUESDAY. HIGH PRESSURE
WILL BUILD IN FROM THE WEST TUESDAY NIGHT THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
850 PM UPDATE...
MOST OF THE HEAVY STRATIFORM RAIN HAS MOVED OUT OF THE AREA EXCEPT
TOWARDS THE MID COAST AND CAPITAL DISTRICTS OF MAINE WHICH WILL
SEE ANOTHER COUPLE OF HOURS OF THIS ACTIVITY. ANOTHER SHORT WAVE
WAS NOTED ROUNDING THE BASE OF THE TROUGH ON WATER VAPOR IMAGERY.
THIS IS HELPING TO FUEL THE CONVECTIVE LINE NOW SURGING INTO
SOUTHERN NH. AHEAD OF THE LINE SOME LIGHT OROGRAPHIC SHOWERS ARE
BREAKING OUT.
THIS LINE PREVIOUSLY PRODUCED WIND DAMAGE IN MASSACHUSETT'S BUT
HAS BEEN QUIET THE LAST 2-3 HOURS. STILL WE ARE KEEPING AN EYE ON
IT WITH STRONG WINDS STILL MIXING TO THE GROUND. THIS PRE-
FRONTAL BOUNDARY AND ASSOCIATED CONVECTION WILL MARCH EAST TONIGHT
BEFORE WEAKENING WITH A FEW SHOWERS REACHING AUGUSTA AND ENVIRONS
AROUND MIDNIGHT.
THE LATEST MODELS ARE SHOWING ADDITIONAL CONVECTION IN THE EARLY
MORNING AS THE COLD FRONT MOVES INTO SOUTHERN NH AND WESTERN
MAINE. THIS WILL BE ANOTHER HEAVY DOWNPOUR IN SOME AREAS AND MAY
BE THE TIPPING POINT FOR SOME RIVERS TO TOP BANKFULL AND REACH
MINOR FLOODING...ESPECIALLY NEAR THE NOTCHES WHERE THE MOST RAIN
HAS FALLEN.
WIND GUSTS HAVE GENERALLY STAYED JUST BELOW WIND ADVISORY CRITERIA
IN THE ADVISORY REGION...BUT THERE ARE MANY OUTAGES REPORTED AND
WE HAVE RECEIVED REPORTS OF TREES DOWN. THAT SAID A FEW LOCATIONS
ALONG THE COAST DID REACH CRITERIA. ANTICIPATE LETTING THE
ADVISORIES/HIGH WIND WARNINGS EXPIRE ON TIME.
525 PM UPDATE...
HAVE ADJUSTED WIND GRIDS TO REFLECT LIKELIHOOD OF STRONGER WINDS
AT COASTAL AND INTERIOR ROCKINGHAM...COASTAL AND INTERIOR
YORK...AND STRAFFORD COUNTIES. RAP AS WELL AS HRRR INDICATE GUSTS
TO 50 MPH POSSIBLE SO HAVE INCLUDED THEM IN THE WIND ADVISORY
THROUGH 8 PM. PORTLAND IS CURRENTLY NEARING SUSTAINED 35 MPH. MOST
SITES WILL LIKELY REACH WIND ADVISORY CRITERIA THROUGH GUSTS
HOWEVER. MADE OTHER MINOR CHANGES TO THE GRIDS BASED ON CURRENT
TRENDS IN THE MISO/MESOSCALE.
PREVIOUS DISCUSSION...MODERATE TO OCCASIONALLY HEAVY RAIN HAS
OVER- SPREAD MUCH OF THE FORECAST AREA EARLY THIS AFTERNOON AND
EXPECT THIS TO CONTINUE THROUGH THE EARLY EVENING HOURS. STILL
LOOKING FOR A 1 TO 2 INCH EVENT WITH THE AXIS OF HEAVIEST PRECIP
ALONG THE EASTERN SLOPES OF THE WHITES. SHOULD SEE RAIN TAPERING
OFF IN SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE BETWEEN 800 AND
900 PM WITH PRECIP LIFTING OUT CENTRAL AND EASTERN ZONES AROUND
MIDNIGHT OR SHORTLY AFTER AS THE COLD FRONT PUSHES EAST THROUGH
THE REGION. VORT LOBE SWINGING AROUND UPPER TROUGH WILL LIKELY
BRING MORE SHOWERS INTO WESTERN AND NORTHERN ZONES AFTER MIDNIGHT
AND THIS WILL LIKELY MIX WITH SNOW TOWARD DAYBREAK IN THE
MOUNTAINS. LOWS BY FRIDAY MORNING WILL BE IN THE UPPER 30S TO MID
40S.
WINDS ARE ON THE RISE ACROSS THE REGION THIS AFTERNOON AND SHOULD
PEAK DURING THE THE LATE AFTERNOON THROUGH THE EVENING HOURS AS
GRADIENT TIGHTENS AHEAD OF THE COLD FRONT. WILL BE CONTINUING HIGH
WIND WARNINGS AND ADVISORIES FOR COASTAL AND SOUTHERN INTERIOR
SECTIONS.
WILL ALSO BE KEEPING AN EYE ON NORTHERN RIVERS AND STREAMS IN
WESTERN MAINE OVERNIGHT. SHOULD SEE RISES ON SMALL RIVERS AND
STREAM SOME OF WHICH WILL APPROACH BANKFULL RESULTING IN MINOR
FLOODING. THIS WILL NOT BE A HIGH IMPACT EVENT...BUT WILL BE
MONITORED CLOSELY. A FLOOD WATCH REMAINS IN EFFECT TONIGHT THROUGH
FRIDAY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION ON FRIDAY
KEEPING SKIES MOSTLY CLOUDY AND SCATTERED SHOWERS IN THE FORECAST.
BEST CHANCE OF PRECIP WILL BE IN NORTHERN ZONES DURING THE MORNING
HOURS WHERE A MIX OF RAIN AND SNOW SHOWERS WILL PERSIST FOR MUCH
OF THE DAY. HIGHS ON FRIDAY WILL RANGE THROUGH THE 40S IN NORTHERN
AND WESTERN ZONES AND UPPER 40S TO LOWER 50S ELSEWHERE.
LOOKING FOR SKIES TO REMAIN CLOUDY WITH SNOW SHOWERS IN THE NORTH
FRIDAY NIGHT. COULD SEE AN INCH OR SO OF ACCUMULATION BEFORE
SHOWERS TAPER OFF AFTER MIDNIGHT. ELSEWHERE JUST LOOKING FOR
VARIABLE CLOUDS. LOW TEMPS WILL RANGE THROUGH THE 20S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AT THIS TIME IT LOOKS LIKE IT WILL BE MAINLY DRY OVER THE WEEKEND
AS LOW PRESSURE MOVES FAR ENOUGH OFFSHORE. OTHERWISE...THE MAIN
SYSTEM LIKELY TO AFFECT THE REGION DURING THE EXTENDED PERIOD IS
LOW PRESSURE MON-TUE AND THE ASSOCIATED WARM FRONT. MAINLY LIGHT
RAIN IS EXPECTED WITH SOME FROZEN PRECIPITATION POSSIBLE IN THE
INTERIOR AS COLD FRONT SAGS ACROSS REGION. COOLER BUT DRY END OF
THE WEEK.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...IFR/LIFR CEILINGS AND VSBY TONIGHT. VFR ON FRIDAY AND
FRIDAY NIGHT WITH AREAS OF MVFR CEILINGS/VSBY IN THE MOUNTAINS.
LONG TERM...MAINLY VFR THIS WEEKEND FOLLOWED BY MVFR TO LOCALLY
IFR CONDITIONS LATER MONDAY AND TUESDAY WITH FRONTAL SYSTEM.
&&
.MARINE...
SHORT TERM...CONTINUING GALES THROUGH 4 AM. WIDELY SCT STORM FORCE
GUSTS POSSIBLE THIS EVENING.
LONG TERM...SMALL CRAFT TO POSSIBLY LOW END GALES SATURDAY NIGHT
INTO EARLY SUNDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL TIDES WILL COMBINE WITH A 1 TO 2 FOOT STORM
SURGE THIS EVENING RESULTING IN COASTAL FLOODING NEAR THE TIME OF
THE LATE EVENING HIGH TIDE TONIGHT, (1158 PM IN PORTLAND HARBOR).
MINOR FLOODING COULD EXPAND ALL THE WAY UP THE COAST TO THE
PENOBSCOT BAY REGION. THEREFORE...COASTAL FLOOD WARNINGS ARE IN
EFFECT.
MODERATE FLOODING COULD OCCUR NEAR EXPOSED AREAS TO THE SE
DIRECTION. THIS MAY ALSO INCLUDE THE BACKBAY AREA IN HAMPTON AS
WELL AS GRANITE POINT ROAD IN BIDDEFORD.
THE NART BASED WAVE RUN-UP OUTPUT SUGGESTS EROSION AND OVERWASH
LIKELY FOR JENNIS AND CAMP ELLIS BEACHES...WHILE EROSION WILL
OCCUR AT FORTUNES ROCKS...FERRY AND POPHAM BEACHES.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH FRIDAY EVENING FOR MEZ007>009-012>014.
WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MEZ019-023-024.
COASTAL FLOOD WARNING UNTIL 3 AM EDT FRIDAY FOR MEZ023>028.
HIGH WIND WARNING UNTIL 2 AM EDT FRIDAY FOR MEZ025>028.
WIND ADVISORY UNTIL 2 AM EDT FRIDAY FOR MEZ020>022.
NH...COASTAL FLOOD WARNING UNTIL 3 AM EDT FRIDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EDT FRIDAY FOR ANZ150>154.
&&
NEAR TERM...HANES
SHORT TERM...SINSABAUGH
LONG TERM...EKSTERHazardous weather outlook, Apr 7, 1:59 PM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT THU APR 7 2016
MEZ025>028-081900-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
259 PM EDT THU APR 7 2016
...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT FRIDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ018-NHZ001>013-015-081900-
INTERIOR YORK-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
259 PM EDT THU APR 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A PERIOD OF HEAVY RAIN IS EXPECTED THIS EVENING INTO TONIGHT.
ALTHOUGH SIGNIFICANT FLOODING IS NOT EXPECTED... THERE WILL BE
RISES ON AREA RIVERS AND MINOR FLOODING IS POSSIBLE. WINDS MAY
ALSO GUST AROUND 40 MPH THIS EVENING ALLOWING FOR SCATTERED POWER
OUTAGES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-012>014-081900-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
259 PM EDT THU APR 7 2016
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ023-024-081900-
COASTAL YORK-COASTAL CUMBERLAND-
259 PM EDT THU APR 7 2016
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NHZ014-081900-
COASTAL ROCKINGHAM-
259 PM EDT THU APR 7 2016
...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WINDS MAY GUST AROUND 40 MPH THIS EVENING ALLOWING FOR SCATTERED
POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ020>022-081900-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
259 PM EDT THU APR 7 2016
...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ019-081900-
INTERIOR CUMBERLAND-
259 PM EDT THU APR 7 2016
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-081900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
259 PM EDT THU APR 7 2016
...GALE WARNING IN EFFECT UNTIL 4 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 7, 6:29 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
729 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM NON-TSTM WND DMG GRAY 43.89N 70.33W
04/07/2016 CUMBERLAND ME NWS EMPLOYEE
3 TREES DOWN ON ROUTE 100 IN GRAY
&&
EVENT NUMBER GYX1601974
RAMLocal storm report, Apr 7, 6:40 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
740 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM NON-TSTM WND DMG LEEDS 44.30N 70.12W
04/07/2016 ANDROSCOGGIN ME SOCIAL MEDIA
TREES AND LIMBS DOWN IN LEEDS. POWER OUT SINCE 530 PM.
&&
EVENT NUMBER GYX1601975
BROWNLocal storm report, Apr 7, 6:49 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
749 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM NON-TSTM WND DMG BUXTON 43.64N 70.52W
04/07/2016 YORK ME AMATEUR RADIO
DEBRIS ON 202 IN BUXTON... POWER OUT. ROAD CLOSED
BECAUSE OF DEBRIS.
&&
EVENT NUMBER GYX1601976
BROWNLocal storm report, Apr 7, 6:57 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
757 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM NON-TSTM WND DMG 2 NE NEW GLOUCESTER 43.98N 70.25W
04/07/2016 CUMBERLAND ME AMATEUR RADIO
748 PM - TREE DOWN AT INTERSECTION OF BALD HILL AND
RICKER RD IN NEW GLOCESTER. POWER OUT AND ROAD WILL BE
BARRICADED. TREE IS TOO BIG TO BE MOVED.
&&
EVENT NUMBER GYX1601977
RAMSpecial weather statement, Apr 7, 7:24 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
824 PM EDT THU APR 7 2016
NHZ002>006-009-080115-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-NORTHERN CARROLL NH-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-BELKNAP NH-
824 PM EDT THU APR 7 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 915 PM EDT
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
INTENSE SHOWERS ALONG A LINE EXTENDING FROM NEAR PASSUMPSIC TO 6
MILES EAST OF WOODSVILLE TO NEAR HEBRON...MOVING TO THE EAST AT 30
MPH.
* WIND GUSTS OF 35 TO 45 MPH AND BRIEF HEAVY DOWNPOURS ARE EXPECTED
WITH THESE SHOWERS.
* LOCATIONS IMPACTED INCLUDE...
BETHLEHEM...
LITTLETON...
PLYMOUTH...
MOULTONBOROUGH...
AND LANCASTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT
DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
SOME DOW
&&
LAT...LON 4430 7203 4432 7203 4435 7191 4434 7188
4435 7182 4440 7179 4441 7171 4444 7166
4448 7163 4449 7163 4449 7162 4450 7158
4454 7158 4455 7159 4458 7150 4424 7138
4372 7133 4365 7196 4412 7200 4428 7207
TIME...MOT...LOC 0020Z 253DEG 26KT 4434 7199 4414 7192 4375 7188Coastal Flood, Sagadahoc
- When
- April 7, 9:30 PM EST to 11:00 PM EST
- Where
- Sagadahoc forecast zone
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
Gale force winds and a storm surge of around 2 feet combined with high astronomical tides to produce flooding in coastal Sagadahoc County. In Bath, the Kennebec Tavern heeded the warnings and sandbagged in and around the entrances to the restaurant. The water was up to 2 feet deep over the bank and flooded the Washington Street area all the way to the Hampton Inn parking lot.
Coastal Flood, Coastal Waldo
- When
- April 7, 9:30 PM EST to 11:00 PM EST
- Where
- Coastal Waldo forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Gale force winds and a storm surge of around 2 feet combined with a high astronomical tide to produce flooding in coastal Waldo County. Water submerged a pier in Searsport and in Lincolnville, water covered Route 1. Debris was thrown onto Route 123 in Harpswell.
Coastal Flood, Coastal York
- When
- April 7, 9:45 PM EST to 10:45 PM EST
- Where
- Coastal York forecast zone
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Gale force winds and a storm surge of around 1.4 feet combined with a high astronomical tide to produce coastal flooding in York County. Flooding occurred along the streets of Kennebunkport and Granite Point Road in Biddeford. Significant splash-over dumped debris along the roadways which required the local public works department to plow and clean. This occurred at Great Hill, Mother Beach, Middle Beach, Gooches Beach and Long Beach.
Coastal Flood, Coastal Cumberland
- When
- April 7, 9:45 PM EST to 10:45 PM EST
- Where
- Coastal Cumberland forecast zone
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Gale force winds and a storm surge of around 1.42 feet combined with a high astronomical tide to produce flooding in coastal Cumberland County. In Portland (flood stage 12.0 ft), high tide reached 12.72 feet during the late evening hours. Flooding occurred along the wharfs in the Old Port of Portland.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, April 7, 20165 injured · $150,000 · EF2 · 3 events
- Winter Weather in Wisconsin, April 7, 20161 death · 1 event
- Damaging Winds in South Carolina, April 7, 2016$250,000 · 78 kt wind · 10 events
- Tornadoes in Florida, April 7, 2016$205,000 · EF0 · 3 events
- Coastal Flood in New Hampshire, April 7, 2016$95,000 · 1 event
- Damaging Winds in New York, April 7, 201678 kt wind · 25 events
- Dust Storm in Arizona, April 7, 2016$30,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 7, 201653 kt wind · 22 events
- Damaging Winds in Maryland, April 7, 2016$13,000 · 52 kt wind · 14 events
- High Wind and Strong Wind in Massachusetts, April 7, 2016$17,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, April 7, 2016$19,000 · 50 kt wind · 3 events
- Coastal Flood and High Wind in Maine, April 7 to 8, 201667 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631356, 631357, 631349, 631352.